MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5551-G-350
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Joint Laxity (4526)
Date of Event 10/10/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to unstable right total knee.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon patella was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review with a clinical consultant indicated "confirmation of event: based upon information provided i can confirm that the patient underwent a total knee arthroplasty on (b)(6) 2012 and underwent revision presumably for instability on (b)(6) 2013.Aiding in corroborating this are the grids which provide evidence of product usage.Root cause analysis: the root cause of this event cannot be determined information supplied.The root causes of revision for an unstable total knee arthroplasty are multifactorial including surgical technique factors, patient factors including stretching of the ligament envelope, lifestyle, activity level and bmi." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with a clinical consultant indicated "confirmation of event: based upon information provided i can confirm that the patient underwent a total knee arthroplasty on (b)(6) 2012 and underwent revision presumably for instability on (b)(6) 2013.Aiding in corroborating this are the grids which provide evidence of product usage.Root cause analysis: the root cause of this event cannot be determined information supplied.The root causes of revision for an unstable total knee arthroplasty are multifactorial including surgical technique factors, patient factors including stretching of the ligament envelope, lifestyle, activity level and bmi.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8964642
Report Number0002249697-2019-03093
Device Sequence Number2520593
Product Code MBH
UDI-Device Identifier07613327014808
UDI-Public07613327014808
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number5551-G-350
Device Lot NumberNN24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexUnknown